MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately five 5.5 years post initial procedure, during a routine follow-up, a type iiia endoleak was detected via a computerized tomography angiogram.Re-intervention was completed with implant of an afx vela suprarenal and an afx vela infrarenal.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately five 5.5 years post initial procedure, during a routine follow-up, a type iiia endoleak was detected via a computerized tomography angiogram.Re-intervention was completed with implant of an afx vela suprarenal and an afx vela infrarenal.Additional information: during the clinical assessment sac growth of 10.5 mm was identified.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the reported event of the type 3a endoleak of the aortic components.The event is most likely anatomy related due to aortic remodeling (aortic angulation went from 15 to 57 degrees from pre-index computed tomography (ct) scan to the sixty-five (65) month post computed tomography (ct) scan).Procedure related harms for this event could not be determined with the medical records and imaging available for review.The clinical assessment also identified sac growth of 10.5 mm.The final patient status was reported as discharged in stable condition one (1) day following endovascular procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10154716
Report Number2031527-2020-00171
Device Sequence Number16723995
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630(17)171117(211251909032
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2017
Device Model NumberBA28-90/I20-30
Device Lot Number1251909025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1279539020); AFX VELA SUPRARENAL (LN 1279539020)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR